The Motley Fool Discussion Boards

Previous Page

Retirement Discussions / Retire Early CampFIRE

URL:  http://boards.fool.com/dextromethorphan-never-ever-works-in-combination-30470128.aspx

Subject:  Re: Achoo! Date:  1/6/2013  7:46 PM
Author:  CCinOC Number:  664732 of 725887

Dextromethorphan never, ever works in combination formulas.

Couldn't prove it by me. NyQuil puts me out quickly and I'm not coughing when I'm sleeping.

The liquid version of NyQuil Cold/Flu Multi-symptom Relief contains the following active ingredients (15 mL is one tablespoon, which is half the recommended adult dose):

Acetaminophen (325 mg/15 mL) (pain reliever/fever reducer)
Dextromethorphan (15 mg/15 mL) (cough suppressant)
Doxylamine succinate (6.25 mg/15 mL) (antihistamine/hypnotic)

Excedrin PM, the first headache and sleeping pill combined product, contains 500 mg acetaminophen and 38 mg diphenhydramine citrate as a sleep aid.

If you don't have a headache, you can now get ZzzQuil. It contains diphenhydramine HCl (50 mg) but Excedrin PM (or generic equivalent) is cheaper.
Copyright 1996-2014 trademark and the "Fool" logo is a trademark of The Motley Fool, Inc. Contact Us